The case report of a 64 year old woman who developed bilateral sensorineural hearing loss upon treatment with intravenous erythromycin lactobionate was presented. The patient was first admitted to the hospital with flu like symptoms and was diagnosed with bacteremic pneumococcal pneumonia. She was treated with 1 gram of erythromycin every 6 hours. Marked subjective improvement was noted within 3 days of treatment. However, the patient complained of bilaterally diminished hearing following three doses of erythromycin. The patient's complaints of hearing loss persisted. After the patient received 12 grams of erythromycin over 4 days, this therapy was discontinued and replaced with vancomycin. About 15 hours after the erythromycin therapy was discontinued, audiological examinations showed mild to moderate sensorineural loss on the right side and moderate sensorineural loss on the left side. In the right and left ears, speech discrimination measured 92 and 96%, and the speech reception threshold measured 30 and 50 decibels (dB), respectively. Hearing began to improve at about 15 to 18 hours after the erythromycin treatments ceased. Improvements continued within the next 24 hours, at which time her hearing was apparently returned to normal. After 1 week of hospitalization, the patient was discharged. Treatment continued with oral clindamycin. Approximately 4 weeks after erythromycin therapy stopped, audiological examinations revealed 100% speech discrimination and a speech reception threshold of 10dB in both ears. The authors conclude that physicians should be cognizant of the reversible ototoxicity associated with erythromycin treatment in some patients. The reduction or discontinuance of erythromycin administration is recommended following complaints of hearing loss.